New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 11/17/2008 10:59 AM (GMT -7)   
I know its pretty much pointless to take diet pills while on pred, but can you take them while u are not on pred? What has your dr's said about this? I'm wanting to take adipex once I taper off of my pred to help with my weight loss.
 
Tannie 26 yrs
dx May 08 taking 15mg Prednisone,trying to taper, Remicade every 8 wks. 
Taken off 6-MP due to liver toxicity 09/08
Taken off of Asacol also 09/08


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 11/17/2008 11:48 AM (GMT -7)   
You're right they are badddddd, and 99.99% of them dont work, or else everyone would be skinny.  Would ne nice if they did work though.   BUT I'm pretty sure, and I could be way wrong, so someone correct me if I am...they cause major D especially if you eat foods with fat in them, especially Alli or whatver its called it actually has warnings on it saying it causes leakages and they advise you to carry extra underoo's.   Trust me I feel your pain, I have gained 45lbs since being on pred, I am only 5'4 and I weight 209lbs now, it does suck, but try eating low sodium foods to help a little bit.  And please ask your doctor about it first, it could be very dangerous with crohns and all.
Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly), 10mg Pred (tapering), Nexium, B12 injections.
 

mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 11/17/2008 12:23 PM (GMT -7)   
That Alli pill makes me angry, it's like giving yourself Crohn's to lose weight. No thank you!

Bad flare May '06 resulted in CD diagnosis
 
Asacol: 2400 mg/day; Prednisone: 1.25 mg/day; Entocort: 9mg/day; Metronidazol
Started seeing a Naturopath-Castor Oil Packs, Liquid B Complex, Floragen, Ribes Nigrum, Herbal GI, Chlorella
 
"Life isn't about how to survive the storm, but how to dance in the rain"


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 11/17/2008 12:56 PM (GMT -7)   
She is talking about Phentermine, which is a precription appetite suppressant (works on a very different level (CNS) then those fat absortion inhibitors like the alli or anything else that can cause a dumping syndrome).
She has to have a doctor's percription to even have it. I am sure she has to go see her doc once a month on this med.
I did have a great deal of success on this medication, I lost about 70 lbs on this med. (because of crohns I can no longer take the med due to inflammation around my heart, which is a concern with any kind of med like this it can extrastabate heart problems)
I love the medication, because I finally felt like I had some energy back.
I think success with weight loss, has alot to do with the kind of crohns and the level of pain you have.
Please see a nutritionist and a physical trainer when taking this med. Because exercise is absolutely necessary for health.

My concern is do you have crohn arthrisis? Do you have adquate monitoring?
Do you have any specific questions about this med?


Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...


mj8dokken
Regular Member


Date Joined Dec 2006
Total Posts : 149
   Posted 11/17/2008 2:04 PM (GMT -7)   
Don't get me wrong, I know there are safe alternatives. I just picked up on the Alli in MAG's post. I think that pill should be taken off the shelves.

Bad flare May '06 resulted in CD diagnosis
 
Asacol: 2400 mg/day; Prednisone: 1.25 mg/day; Entocort: 9mg/day; Metronidazol
Started seeing a Naturopath-Castor Oil Packs, Liquid B Complex, Floragen, Ribes Nigrum, Herbal GI, Chlorella
 
"Life isn't about how to survive the storm, but how to dance in the rain"


insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 11/17/2008 2:06 PM (GMT -7)   
MMMNAVY
don't have arthrisis and I do have monitoring, I go to my GI once a month right now, I just didn't know if it was safe to take this since I have crohns and if it would make it worse ect. If so then I'm not going to take it. I haven't actually talked to my dr about it yet, he might not even give it to me just wondering if any one had gotten the ok from a dr to take them.
 
Tannie 26 yrs
dx May 08 taking 15mg Prednisone,trying to taper, Remicade every 8 wks. 
Taken off 6-MP due to liver toxicity 09/08
Taken off of Asacol also 09/08


Lucillemom
Regular Member


Date Joined Apr 2005
Total Posts : 183
   Posted 11/17/2008 2:14 PM (GMT -7)   
I take addipex I am on all the crohns medication. Remicade, imuran, welcol, asacol. I started taking it a month ago I have only lost 10 lbs so far. I have 85 more to go. My GI doctor gave me meridia, but it was to expensive. my gi doctor doesn't believe in diet pills not because there was a problem with the medication, but because they can be addicting to some people. My family doctor set me up with adipex for 3 months than I have to go in for a new evaluation. Good Luck!





Hemi and Fissure surgery that developed 2 abcess deep in my left cheek, by my rectum...(oh how fun!) Medication: Asacol 12 pills a day, Immuran 200 mg, Welchol 4 pills a day for diarhea

Pregnant for my second baby that is due Nov. 1, 2007

Thank God for my adorable daughter, who makes me smile
<FONT color=red>everyday!


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 11/17/2008 2:17 PM (GMT -7)   
The best thing is to get all your doc's on board and get the help of a baratric specialist.
Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...


insagent
Regular Member


Date Joined Jul 2008
Total Posts : 97
   Posted 11/17/2008 2:56 PM (GMT -7)   
Thanks for all the replies!! Hopefully I can get a script and lose some of this pred weight!
 
Tannie 26 yrs
dx May 08 taking 15mg Prednisone,trying to taper, Remicade every 8 wks. 
Taken off 6-MP due to liver toxicity 09/08
Taken off of Asacol also 09/08

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:24 PM (GMT -7)
There are a total of 2,736,054 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
299 Guest(s), 12 Registered Member(s) are currently online.  Details
NM12, Michael_T, mark34, Gear, summer16, Girlie, Twingirldc, Mustard Seed, brucen36, gilly2, Nomar Lupron 4 Me, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer